Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 250, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 3:50 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 3:50 PM MDT (21:50 UTC)
- Expired
- Sep 7, 2006, 4:30 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:53 PM MDT, 57 minutes earlier.
Area forecast discussion, Sep 7, 2:53 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU SEP 7 2006 .DISCUSSION... TROF ENTERING THE NW FA THIS AFTN WITH SCT THUNDERSTORMS...SOME REACHING SEVERE LIMITS...FIRING ALONG THE TROF. HAIL THE PRIMARY THREAT. THUNDERSTORMS ARE SURFACE BASED WITH LAPS SHOWING NO CAP AND MARGINAL INSTABILITY...BUT FREEZING LEVEL ONLY 12.5KFT...THUS DOESNT TAKE MUCH TO GET HAIL. EXPECT THUNDERSTORMS TO DIMINISH AFTER LOSE OF HEATING...ALTHOUGH A FEW ISOLD SHOWERS TO CONTINUE OVERNIGHT EARLY. TROF SLOW TO PROGRESS SOUTHEASTWARD WITH COLD FRONT TO PLOW INTO THE CWA TOMORROW. THUNDERSTORMS EXPECTED TO FIRE AGAIN ALONG THE FRONT. MODELS IN DISAGREEMENT ON EXTENT OF COVERAGE...HOWEVER EXPECT AT LEAST SCATTERED. THEN A SURFACE LOW DEVELOPS ACROSS EASTERN CO ON SATURDAY PRODUCING SHOWERS WITH ISOLATED THUNDER TO WRAP N AROUND THE LOW. SOUTHERN FA BEST CHANCE FOR SIGNIFICANT RAINFALL...AS LOW TRACKS E ACROSS KS. AFTER LOW EXITS...A RETURN TO MILD AND DRY CONDITIONS EXPECT AT THIS TIME WITH WEAK RIDGING. ECMWF HINTING AT ANOTHER TROF FOR MID NEXT WEEK...HOWEVER WILL WAIT TO SEE IF SMALL POPS ARE WARRANTED AFTER MODELS BECOME A LITTLE MORE CONSISTENT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. MASEK
Hazardous weather outlook, Sep 7, 2:53 PM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU SEP 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT THU SEP 7 2006 /253 PM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO PRODUCE ISOLATED THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. A FEW STRONG STORMS...CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WIND GUSTS ARE POSSIBLE WEST OF HIGHWAY 83. THE ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY NIGHT. THE SYSTEM WILL EXIT LATE SUNDAY WITH SHOWERS AND POSSIBLY A FEW THUNDERSTORMS LINGERING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Sep 7, 2:05 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 S GORDON 42.71N 102.20W
09/07/2006 E0.88 INCH SHERIDAN NE PUBLIC
HAIL STARTING TO COVER THE GROUND.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Sep 7, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Sep 7, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.